Alert archive / Kansas / Freeze Warnings in 2011

Freeze Warning 1, NWS Topeka, KS

April 15, 20116 counties in Kansas

NWS Topeka, KS issued this freeze warning at Apr 15, 2011, 3:55 AM CDT for 6 counties in Kansas. It took effect at Apr 16, 2011, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 3:55 AM CDT (08:55 UTC)
In effect from
Apr 16, 2011, 4:00 AM CDT
Expired
Apr 16, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2118 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS73 KTOP 150855
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
355 AM CDT FRI APR 15 2011

...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD TEMPERATURES...

KSZ008-009-020-021-034-035-151700-
/O.NEW.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/
/O.NEW.KTOP.WI.Y.0008.110415T1400Z-110416T0200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
355 AM CDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID MORNING AND
  PERSIST THROUGH EARLY EVENING HOURS. FREEZING TEMPERATURES ARE
  LIKELY NEAR SUNRISE SATURDAY MORNING. 

* WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH WILL OCCUR. 

* IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY
  WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS
  ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES.
  TENDER VEGETATION SHOULD BE COVERED OR BROUGHT INSIDE OUT OF THE
  COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ010-022-023-036>038-054-151700-
/O.NEW.KTOP.WI.Y.0008.110415T1700Z-110416T0200Z/
MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...
JUNCTION CITY...EMPORIA
355 AM CDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP AROUND MIDDAY AND
  PERSIST THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH WILL OCCUR. 

* IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY
  WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS
  ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

&&

$$
5 follow-up statements
932 
WWUS73 KTOP 151609
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1109 AM CDT FRI APR 15 2011

...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD
TEMPERATURES...

KSZ008-009-020-021-034-035-160200-
/O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/
/O.CON.KTOP.WI.Y.0008.000000T0000Z-110416T0200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1109 AM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING.
  FREEZING TEMPERATURES ARE LIKELY NEAR SUNRISE SATURDAY MORNING.

* WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 
  MPH WILL OCCUR. 

* IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY 
  WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS 
  ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 
  
  TENDER VEGETATION SHOULD BE COVERED OR BROUGHT INSIDE OUT OF 
  THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ010-022-023-036>038-054-160200-
/O.CON.KTOP.WI.Y.0008.110415T1700Z-110416T0200Z/
MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...
JUNCTION CITY...EMPORIA
1109 AM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING.
 
* WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 
  MPH WILL OCCUR. 

* IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY 
  WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS 
  ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
521 
WWUS73 KTOP 152039
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
339 PM CDT FRI APR 15 2011

...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD
TEMPERATURES...

KSZ008-009-020-021-034-035-160200-
/O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/
/O.CON.KTOP.WI.Y.0008.000000T0000Z-110416T0200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
339 PM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. 
  FREEZING TEMPERATURES ARE LIKELY NEAR SUNRISE SATURDAY 
  MORNING. 

* WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 
  MPH WILL OCCUR. 

* IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY 
  WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS 
  ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 

  TENDER VEGETATION SHOULD BE COVERED OR BROUGHT INSIDE OUT OF  
  THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ010-022-023-036>038-054-160200-
/O.CON.KTOP.WI.Y.0008.000000T0000Z-110416T0200Z/
MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...
JUNCTION CITY...EMPORIA
339 PM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING.

* WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 
  MPH WILL OCCUR. 

* IMPACTS...LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN AROUND BY 
  WINDS OF THIS MAGNITUDE. AREA MOTORISTS SHOULD KEEP BOTH HANDS 
  ON THE WHEEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
426 
WWUS73 KTOP 160138
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
838 PM CDT FRI APR 15 2011

...POTENT SPRING STORM BRINGS STRONG WINDS AND COLD
TEMPERATURES...

KSZ008-009-020-021-034-035-160945-
/O.EXT.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/
/O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
838 PM CDT FRI APR 15 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT.
  TEMPERATURES SHOULD FALL TO AROUND FREEZING BY SUNRISE.

* WINDS...SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS AROUND 40
  MPH WILL PERSIST.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE SOME DIFFICULTY.
  TENDER VEGETATION COULD BE DAMAGED BY THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ010-022-023-036>038-054-160900-
/O.EXT.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/
MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...
JUNCTION CITY...EMPORIA
838 PM CDT FRI APR 15 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT.

* WINDS...SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40
  MPH WILL PERSIST.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE SOME DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

WOLTERS
665 
WWUS73 KTOP 160839
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
339 AM CDT SAT APR 16 2011

KSZ008-009-020-021-034-035-161300-
/O.EXP.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/
/O.CON.KTOP.FZ.W.0001.110416T0900Z-110416T1300Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
339 AM CDT SAT APR 16 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TIMING...TEMPERATURES SHOULD FALL TO AROUND FREEZING BY SUNRISE.

* IMPACTS...TENDER VEGETATION COULD BE DAMAGED BY THE COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

KSZ010-022-023-036>038-054-160945-
/O.EXP.KTOP.WI.Y.0008.000000T0000Z-110416T0900Z/
MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...
JUNCTION CITY...EMPORIA
339 AM CDT SAT APR 16 2011

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. 

WIND SPEEDS HAVE SLOWLY DIMINISHED OVERNIGHT...AND WILL CONTINUE TO
WEAKEN TODAY.

$$
682 
WWUS73 KTOP 161249
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
749 AM CDT SAT APR 16 2011

KSZ008-009-020-021-034-035-161400-
/O.EXP.KTOP.FZ.W.0001.000000T0000Z-110416T1300Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
749 AM CDT SAT APR 16 2011

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

AFTER FALLING TO NEAR THE FREEZING POINT AROUND SUNRISE THIS
MORNING...TEMPERATURES WILL STEADILY WARM...THUS THE WARNING HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Apr 14, 11:52 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 14, 11:52 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1152 PM CDT THU APR 14 2011

...UPDATE TO AVIATION...

.SHORT TERM (TODAY THROUGH TOMORROW MORNING)...POTENT STORM
SYSTEM WILL IMPACT THE AREA THURSDAY AFTERNOON AND EVENING WITH AN
UNSETTLED WEATHER PATTERN EXPECTED THROUGH WEDNESDAY.

CURRENT SURFACE ANALYSIS SHOWS AN IMPRESSIVE 999MB CLOSED LOW
CENTERED OVER SOUTH CENTRAL KANSAS WHILE WATER VAPOR IMAGERY
SHOWS AN AMPLIFIED UPPER LEVEL TROUGH ENTERING WESTERN KANSAS AND
THE OKLAHOMA PANHANDLE. VISIBLE IMAGERY SHOWS AGITATED CUMULUS
DEVELOPING OVER CENTRAL KANSAS WHICH WILL LIKELY BE THE
INITIATING LOCATION FOR STRONG TO SEVERE SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE DRY LINE AND COLD
FRONT. CURRENT MODEL RUNS ARE ON TRACK WITH THIS SYSTEM SHOWING
INITIATION TIME AFTER 2 PM FOR THE FAR WESTERN AND SOUTHWESTERN
COUNTIES OF THE COUNTY WARNING AREA. FOR FURTHER DETAILS ON
TIMING...DURATION AND PARAMETERS IN PLACE...PLEASE REFER TO THE
PREVIOUSLY SENT MESOSCALE DISCUSSION.

WINDS ON THURSDAY WILL BE STEADILY STRONG FROM THE SOUTHEAST AT
15 TO 25 MPH...BACKING TO THE EAST AS THE CLOSED LOW MOVES
FURTHER NORTH AND EAST. AS A RESULT...THE MOISTURE PLUME WILL
CONTINUE NORTHWARD BEHIND THE WARM FRONT WITH DEWPOINTS PEAKING
IN THE MID 50S AS THE WARMER AIR RAISES TEMPERATURES A FEW
DEGREES WARMER IN THE UPPER 70S AND LOWER 80S. AS THE SYSTEM
MOVES THROUGH....EXPECT LIGHT TO MODERATE RAINFALL TO CONTINUE
THROUGH THE EVENING HOURS. ON THE BACKSIDE OF THE
LOW...WIDESPREAD SHOWERS WITH EMBEDDED THUNDER ARE POSSIBLE WITH
THE CHANCES FOR SEVERE WEATHER DECREASING THROUGH THE NIGHT TIME
PERIOD FROM WEST TO EAST. LOW TEMPS WILL QUICKLY FALL TO THE
UPPER 40S AND LOWER 50S. COLD FRONTAL PASSAGE WILL PROGRESS
THROUGH ON FRIDAY MORNING SWITCHING WINDS TO THE NORTH AND
NORTHEAST THROUGHOUT MUCH OF THE DAY.

BOWEN

&&
.LONG TERM (FRIDAY THROUGH THURSDAY)...STRONG ISENTROPIC UPGLIDE
ON THE BACKSIDE OF THE UPPER LOW WILL KEEP PRECIPITATION CHANCES
THROUGHOUT THE DAY ON FRIDAY. TEMPERATURES ON FRIDAY WILL BE MUCH
COOLER WITH STRONG COLD AIR ADVECTION BEHIND THE UPPER LEVEL LOW.
THIS COLD AIR ADVECTION WILL USHER IN TEMPERATURES NEAR FREEZING
ON SATURDAY MORNING ESPECIALLY OVER NORTHWESTERN PORTIONS OF THE
CWA. HOWEVER...ISENTROPIC UPGLIDE WILL KEEP CLOUD COVER IN THE
AREA UNTIL EARLY SATURDAY MORNING AND MIXING BEHIND THE UPPER LOW
WILL KEEP WINDS AROUND 15 TO 20 MPH OVERNIGHT. THESE TWO FACTORS
MAY KEEP TEMPS FROM FALLING BELOW FREEZING. ON SATURDAY THE
SURFACE RIDGE WILL MOVE ACROSS NORTHEAST KANSAS. ON SATURDAY SKIES
WILL CLEAR AND TEMPERATURES WILL BE AROUND SEASONAL AVERAGES. AS
THE RIDGE AXIS MOVES THROUGH SOUTHERLY FLOW RETURNS TO THE AREA
SATURDAY NIGHT AND SUNDAY. ON SUNDAY MODELS INDICATE ISENTROPIC
UPGLIDE AS WELL AS LEE CYCLOGENESIS. THIS COMBINATION OF WARM AIR
ADVECTION AND ISENTROPIC UPGLIDE WILL BRING THE CHANCE OF RAIN
INTO THE CWA ON SUNDAY PERSISTING INTO MONDAY.

NEXT WEEK A SERIES OF UPPER LEVEL WAVES WILL MOVE THROUGH THE CWA
KEEPING THE WEATHER FAIRLY ACTIVE. THE GFS INDICATES THE SURFACE
COLD FRONT WILL MOVE THROUGH THE CWA OVERNIGHT MONDAY. ISENTROPIC
ANALYSIS SHOWS STRONG ISENTROPIC UPGLIDE MONDAY NIGHT INTO TUESDAY
FOR OVERRUNNING PRECIPITATION. GFS SHOWS THE SURFACE BOUNDARY
MOVING SLOWLY KEEP OVERRUNNING PRECIPITATION IN THE CWA UNTIL
WEDNESDAY MORNING. SIMILAR SOLUTION IS INDICATED ON THE EUROPEAN
WITH STRONG ISENTROPIC UPGLIDE MONDAY NIGHT INTO TUESDAY. SURFACE
RIDGE QUICKLY MOVES THROUGH ON WEDNESDAY BEFORE ANOTHER UPPER
LEVEL WAVE BRINGS PRECIP CHANCES TO THE AREA ON THURSDAY.

&&

.AVIATION...

DRY SLOT BROUGHT VFR CONDITIONS AND A TEMPORARY END TO
PRECIPITATION. LOW CLOUDS GRADUALLY BEGINNING TO FILL BACK IN...AND
WOULD EXPECT MVFR CEILINGS TO RETURN BETWEEN 06Z TO 10Z. HIGH
RESOLUTION MODELS SHOW SCATTERED PRECIPITATION REDEVELOPING WITHIN
PORTIONS OF DRY SLOT IN THE NEXT FEW HOURS. COVERAGE IS EXPECTED
TO INCREASE BY SUNRISE AND PERSIST THROUGH MUCH OF THE REMAINDER
OF THE TAF PERIOD. THEREFORE TAFS DEPICT A RETURN TO MVFR PRIOR TO
SUNRISE...WITH INCREASING PROBABILITIES FOR RAIN. WINDS WILL
BECOME NORTHERLY AND INCREASE TO 15KTS WITH HIGHER GUSTS BY MID
MORNING.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 15, 1:18 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
118 AM CDT FRI APR 15 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-160145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
118 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...REST OF TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REST OF THE NIGHT.
LIGHTNING AND SMALL HAIL ARE THE MAIN HAZARDS. ALSO SOME NON
THUNDERSTORM WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS NORTHEAST
AND EAST CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

30 TO 40 MPH WINDS ARE POSSIBLE FRIDAY AFTERNOON GENERALLY ALONG
AND WEST OF HIGHWAY 75.

NEAR FREEZING TEMPERATURES ARE FORECAST IN NORTH CENTRAL KANSAS
LATE FRIDAY NIGHT.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA
FROM MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 15, 1:31 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
131 AM CDT FRI APR 15 2011

KSZ024-026-040-150900-
JACKSON-JEFFERSON-DOUGLAS-
INCLUDING THE CITY OF...LAWRENCE
131 AM CDT FRI APR 15 2011

GUSTY WINDS EXPECTED ACROSS PARTS OF JACKSON...JEFFERSON AND
DOUGLAS COUNTIES...

STRONG WIND GUSTS BETWEEN 40 TO 50 MPH ARE POSSIBLE ACROSS PARTS OF
JACKSON...JEFFERSON AND DOUGLAS COUNTIES THROUGH 3 AM. THESE ARE
NON-THUNDERSTORM WINDS ON THE BACK SIDE OF SHOWERS ACROSS EASTERN
KANSAS AND WESTERN MISSOURI. THE POTENTIAL FOR THE WIND GUSTS WILL
SUBSIDE AROUND 3 AM THIS MORNING.

53

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:55 AM CDTWind AdvisoryTOPClay, Cloud, Dickinson, Geary, Lyon, Marshall and 7 more24 hr

Nearby

Freeze Warnings in Kansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.